MAUDE Adverse Event Report: EXACTECH, INC. NV EHXL NTRL LNR G4 36MM; HIP, SEMI-CONSTRAINED, CEMENTED, METAL/CERAMIC/POLYMER + ADDITIVE, POROUS UNCEME

EXACTECH, INC. NV EHXL NTRL LNR G4 36MM; HIP, SEMI-CONSTRAINED, CEMENTED, METAL/CERAMIC/POLYMER + ADDITIVE, POROUS UNCEME
Catalog Number 140-36-54
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Joint effusion (4849)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A revision surgery was required, which in itself justifies the claim for pain it was reported via a legal notification, that a 68 yo male patient, who had an initial left hip implanted in (b)(6) 2019, and was revised in (b)(6) 2024, following a bicycle accident that resulted in a pelvic fracture in which the attending physicians had stated the fracture would not have occurred if the implanted hip joint had been free of defects, indicated that immediately following the rehabilitation, fluid accumulated in the affected joint, leading to significant impairment for the client.Since then, he has had to contend with both pain and limitations in his mobility and physical capacity, requiring additional physiotherapy measures.The client regularly took pain medication, beyond usual amounts, until the end of august 2024.Although the pain has subsided to the point that he stopped taking painkillers by the end of august, the limitations have not been fully resolved.Due to the fluid buildup, which in turn was caused by the preceding events, he continues to experience discomfort with specific movements that would otherwise be unproblematic.This fluid retention restricts his ability to climb stairs or bend down.He describes the sensation as if there is a cuff in the joint that limits his mobility and capacity.Due to these ongoing impairments, further examinations are scheduled at the hospital in westerstede.It is currently unclear whether these issues will resolve or remain permanent.No further information.(b)(6) 2024 revision reported under mdr 1038671-2024-00671.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: h3.The following sections were corrected: d1 h6.The cause of the patient¿s swelling and resulting decreased range of motion and limitations in his mobility reported cannot be conclusively determined but may be related to the revision surgery or to the reported trauma.However, the failure could not be confirmed because the devices were not returned for evaluation, and relevant patient information, images, or radiographs were not provided.The event as described appears unrelated to the design, manufacturing, or reasonably foreseeable misuse of the devices.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV EHXL NTRL LNR G4 36MM
Common Device Name
HIP, SEMI-CONSTRAINED, CEMENTED, METAL/CERAMIC/POLYMER + ADDITIVE, POROUS UNCEME
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key20610460
Report Number1038671-2024-04233
Device Sequence Number7930122
Product Code OQI
UDI-Device Identifier10885862537331
UDI-Public10885862537331
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173583
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/14/2024
Device Catalogue Number140-36-54
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale